PMCC PMCC

Search tips
Search criteria

Advanced
Results 1-1 (1)
 

Clipboard (0)
None

Select a Filter Below

Journals
Authors
Year of Publication
Document Types
1.  Heparin-Induced Thrombocytopenia Associated with Massive Intracardiac Thrombosis: A Case Report 
Case Reports in Hematology  2012;2012:257023.
A 60-years old patient was admitted to a community hospital with septic arthritis. He was treated with antibiotics and subcutaneous unfractionated heparin (UH) was used for venous thromboprophylaxis. After three days, he developed leg deep venous thrombosis and was treated with IV heparin. One day later, the patient developed pulmonary emboli, which was found using ventilation/perfusion scan. He was transferred to the University Hospital for further management. Upon arrival, antibiotic and intravenous UH were continued. Trans-Esophageal Echocardiogram showed a thrombus in the right atrium, a small portion of which extended to the left atrium through a patent foramen ovale. Another large thrombus was noted in the right ventricle, which extended to the pulmonary artery. Review of the patient's medical records revealed a halving of his platelet count three days following the heparin administration. Therefore, HIT seemed very likely. Intravenous UH was stopped and an emergency thrombectomy was performed. ELISA testing of HIT antibodies came negative. This made HIT diagnosis unlikely and the patient received dalteparin. A week later, as the platelet count declined again, HIT antibodies' testing using ELISA and C-14 serotonin release was repeated, and both assays were positive. Argatroban was restarted and the platelet count normalized.
doi:10.1155/2012/257023
PMCID: PMC3420555  PMID: 22937322

Results 1-1 (1)